What meds can you take with infliximab

Another go at my question. I may have to come off methotrexate, which I take to help infliximab be more effective (layperson's version). Can anyone tell me whether there is any other meds which the consultant might substitute for methotrexate or will they have to prescribe a completely different anti-tnf as well?

The reason I may have to come off methotrexate is that I've had a really bad eruption of photosensitivity. Its making it hard for me to go outside. I'm thinking of exploring desensitisation, but would just like to know if I open this pandoras box, what might come up!

2 Replies

oldestnewest
  • Hi Cathie, I think you need to speak to your GP/Consultant about this - they are the best people to advise you. You should be safe enough with pain killers such as Paracetemol and Nurofen but that only takes care of the pain - although the Nurofen does have an anti inflammatory effect.

    Sorry you have had such a reaction to the MTX - you will need to cover up and wear a hat for the time being if you go outside.

    Not sure about desentitisation - again speak to your GP about it.

    There are other meds instead of MTX - such as hydroxychlorquine but again you will need to discuss this with your consultant who is the best person to advise.

    Sorry can't help more. Let us know how you get on. Good luck. LavendarLady xx

  • Thanks! I'm trying to get some info together before I see my consultant in a couple of weeks time. I dont take painkillers - can manage without them - but the mtx is to help reinforce the anti-tnf. Anyway, its a dreek day here, so I can go out!!! Time to pull up a bunch of ferns that are strangling the garden - but I am mainly directing operations.

    I'll report progress on the meds. XX

You may also like...